MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-8-HELIX
Medical Device Problem Codes Break (1069); Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a sealed tyvek pouch.The unknown micro catheter used during the event was not returned for analysis.The axium implant coil was returned within its introducer sheath.Visual inspection/damage location details: the axium implant coil pushwire was found to be kinked at ~3.3cm from proximal end.The axium implant coil appeared to be stretched within introducer sheath.The implant coil was pushed out from introducer sheath for further analysis.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The model and lot numbers for unknown catheter were not provided; therefore, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the preparation of the axium coil, after hydration and attempting to push it out, it was found that the push guide wire was kinked and visibly damaged in the pushwire distal segment.The issue was reported as a product loss.The coil was not pushed into the microcatheter.There was no friction or difficulty during testing or delivery.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Continuous flush was administered during the procedure.No patient was involved.Additional information was received stating that hydration revealed that the coil guide wire was broken, so the device was replaced directly and coil embolization was performed later.The surgery was completed normally.The damage was clarified to have been a break.There were no issues that resulted in the damage that was found.The package was opened and damage was found.The report of "the coil was not pushed into the microcatheter" meant the damage occurred during hydration, before the coil was pushed into the microcatheter.The coil did not come out of the introducer sheath smoothly.There was kink/damage to the coil observed after removal.No catheter had been used and there was no resistance issue.
 
Additional Manufacturer Narrative
Product analysis #: (b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a sealed tyvek pouch.The unknown micro catheter used during the event was not returned for analysis.The axium implant coil was returned within its introducer sheath.Visual inspection/damage location details: the axium implant coil pushwire was found to be kinked at 3.3cm from proximal end.The axium implant coil appeared to be stretched within introducer sheath.The implant coil was pushed out from introducer sheath for further analysis.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The model and lot numbers for unknown catheter were not provided; therefore, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the damage was observed during hydration.There was no damage or evidence of tampering to device packaging.The damage was noticed upon opening the package.There was no preparation performed prior to the damage being seen; it was discovered during the hydration process.The delivery guide wire was damaged; the coil itself was not damaged.Kinking occurred, and fracture was suspected.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23622027
Report Number9617601-2025-02928
Device Sequence Number10072833
Product Code KRD
UDI-Device Identifier00847536037304
UDI-Public(01)00847536037304(17)270514(10)228849858
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-8-HELIX
Device Catalogue NumberQC-2-8-HELIX
Device Lot Number228849858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown